MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD PROG VALVE INLINE W SG; CHPV WITH SG

INTEGRA LIFESCIENCES MANSFIELD PROG VALVE INLINE W SG; CHPV WITH SG
Catalog Number 823162
Medical Device Problem Code Device Difficult to Program or Calibrate (1496)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/27/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A facility reported a hakim valve (id (b)(6)) was implanted due to congenital hydrocephalus via ventricular peritoneal (vp) shunt with unknown setting in 2018.On (b)(6) 2024, when attempting to change the setting, it could not be changed even under fluoroscopic guidance.Therefore, a revision surgery was performed.The valve was replaced with a certas valve (unknown product id).The patient's primary disease was spina bifida.The patient is currently in follow- up.According to information provided, it is unknown if the patient experienced any signs and symptoms due to valve issue.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
The hakim valve (id 823162) was returned for evaluation.Failure analysis - the position of the cam when valve was received was on setting 40 mmh2o.The valve was visually inspected; no defect was noted.The valve passed the test for occlusion, siphon guard and reflux.The valve was leak tested; no leak was noted.The valve failed the test for programming and pressure.The valve was disassembled.The valve was visually inspected under microscope at appropriate magnification: biological debris were found on the motor on the seat of the ruby ball.A visual control magnetizing engines was done; an abnormal polarization was noted.Root cause analysis - the root cause of the programming issue reported by the customer has been identified as biological debris and protein buildup interfering with the valve, as discovered during the investigation.The possible root cause for the abnormal polarization noted during the investigation, could be due to improper use of mri, as noted in the instructions for use (ifu): any magnet may experience a degradation of magnetic field strength as a consequence of exposure to the significantly stronger magnet field induced in an mri procedure.However, magnetic fields should not be placed near the valve due to the possibility of unintentional setting change.

Brand Name
PROG VALVE INLINE W SG
Common Device Name
CHPV WITH SG
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key19160788
Report Number3013886523-2024-00113
Device Sequence Number7855453
Product Code JXG
UDI-Device Identifier10381780519232
UDI-Public10381780519232
Combination Product (Y/N)N
PMA/510(K) Number
K221840
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number823162
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/28/2024
Supplement Date Received by Manufacturer06/13/2024
Initial Report FDA Received Date04/22/2024
Supplement Report FDA Received Date07/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age8 YR
Patient SexFemale